Alert archive / California / High Wind Warnings in 2022
High Wind Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind warning at Apr 15, 2022, 12:05 PM PDT for Inyo County, California. It took effect at Apr 16, 2022, 5:00 AM PDT. It was in force for 15 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 15, 2022, 12:05 PM PDT (19:05 UTC)
- In effect from
- Apr 16, 2022, 5:00 AM PDT
- Expired
- Apr 16, 2022, 8:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 1:22 PM PDT | NON-TSTM WND DMG | 7 N Olancha, CA | *** 1 INJ *** CHP REPORTED AN OVERTURNED SEMI ALONG US HIGHWAY 395 AND ASH CREEK RD NEAR OLANCHA CA DUE TO STRONG DOWNSLOPE WINDS. DRIVER HAD ARM INJURY FROM THE INCIDENT. |
| Apr 16, 1:22 PM PDT | NON-TSTM WND DMG | 7 N Olancha, CA | *** 1 INJ *** CHP REPORTED TWO OVERTURNED SEMIS ALONG US HIGHWAY 395 NEAR OLANCHA DUE TO STRONG DOWNSLOPE WINDS. ONE DRIVER HAD AN ARM INJURY. |
| Apr 16, 2:10 PM PDT | NON-TSTM WND GST 73 | 13 Sse Haiwee, CA | GUSTS 58 MPH OR GREATER OCCURRED FROM 1310 TO 1430. |
| Apr 16, 2:42 PM PDT | NON-TSTM WND GST 78 | 5 Nw Independence, CA | GUSTS 58 MPH OR GREATER OCCURRED FROM 1342 TO 1542. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2795 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
836 WWUS75 KVEF 151905 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1205 PM PDT Fri Apr 15 2022 CAZ519-520-161000- /O.UPG.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/ /O.NEW.KVEF.HW.W.0004.220416T1200Z-220417T0300Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 1205 PM PDT Fri Apr 15 2022 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 8 PM PDT SATURDAY... * WHAT...West winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...From 5 AM to 8 PM PDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Drivers on Highway 395 should be prepared for dangerous driving conditions due to sudden strong crosswinds and reduced visibilities due to blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ521>524-161000- /O.CON.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/ White Mountains of Inyo County-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert- Including Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, and Mitchell Caverns 1205 PM PDT Fri Apr 15 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...White Mountains of Inyo County, Death Valley National Park, Western Mojave Desert and Eastern Mojave Desert. This includes Barstow and Baker. * WHEN...From 8 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Widespread blowing dust is likely. * ADDITIONAL DETAILS...Beware of sudden crosswinds and reductions in visibility due to blowing dust on I-15 between Barstow and Baker. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ016>022-161000- /O.CON.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/ Lake Mead National Recreation Area-Northeast Clark County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Bullhead City, Oatman, Mohave Valley, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1205 PM PDT Fri Apr 15 2022 /1205 PM MST Fri Apr 15 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ TO 8 PM PDT /8 PM MST/ SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. Localized gusts to 65 mph possible in the Spring Mountains. * WHERE...All of Clark and southern Nye counties in southern Nevada, as well as the Lake Mead National Recreation Area. * WHEN...From 8 AM PDT /8 AM MST/ to 8 PM PDT /8 PM MST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust are likely. Dangerous boating conditions expected on Lake Mead and Lake Mohave. * ADDITIONAL DETAILS...Strong winds may lead to dangerous travel at times along US-95 between Lee Canyon Road to Desert Rock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-NVZ015-161000- /O.CON.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/ Northwest Plateau-Northwest Deserts-Lincoln County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 1205 PM PDT Fri Apr 15 2022 /1205 PM MST Fri Apr 15 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ TO 8 PM PDT /8 PM MST/ SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Arizona, Northwest Plateau and Northwest Deserts. In Nevada, Lincoln County. * WHEN...From 8 AM PDT /8 AM MST/ to 8 PM PDT /8 PM MST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust may result in pockets of low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
3 follow-up statements
519 WWUS75 KVEF 160716 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1216 AM PDT Sat Apr 16 2022 CAZ519-520-162200- /O.CON.KVEF.HW.W.0004.220416T1200Z-220417T0300Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 1216 AM PDT Sat Apr 16 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...West winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...From 5 AM to 8 PM PDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult to impossible, especially for high profile vehicles. * ADDITIONAL DETAILS...Drivers on Highway 395 should be prepared for dangerous driving conditions due to sudden strong crosswinds and reduced visibilities due to blowing dust. Road closures are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ521>524-162200- /O.CON.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/ White Mountains of Inyo County-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert- Including Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, and Mitchell Caverns 1216 AM PDT Sat Apr 16 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...White Mountains of Inyo County, Death Valley National Park, Western Mojave Desert and Eastern Mojave Desert. This includes Barstow and Baker. * WHEN...From 8 AM to 8 PM PDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Widespread blowing dust is likely. * ADDITIONAL DETAILS...Beware of sudden crosswinds and reductions in visibility due to blowing dust on I-15 between Barstow and Baker. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ016>022-162200- /O.CON.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/ Lake Mead National Recreation Area-Northeast Clark County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Bullhead City, Oatman, Mohave Valley, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1216 AM PDT Sat Apr 16 2022 /1216 AM MST Sat Apr 16 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. Localized gusts to 65 mph possible in the Spring Mountains. * WHERE...All of Clark and southern Nye counties in southern Nevada, as well as the Lake Mead National Recreation Area. * WHEN...From 8 AM PDT /8 AM MST/ to 8 PM PDT /8 PM MST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust are likely. Dangerous boating conditions expected on Lake Mead and Lake Mohave. * ADDITIONAL DETAILS...Strong crosswinds may impact travel along US-95 between Las Vegas and Desert Rock. Areas of dust may restrict visibility on I-15 and US-95 south of Las Vegas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-NVZ015-162200- /O.CON.KVEF.WI.Y.0018.220416T1500Z-220417T0300Z/ Northwest Plateau-Northwest Deserts-Lincoln County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 1216 AM PDT Sat Apr 16 2022 /1216 AM MST Sat Apr 16 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PDT /8 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Arizona, Northwest Plateau and Northwest Deserts. In Nevada, Lincoln County. * WHEN...From 8 AM PDT /8 AM MST/ to 8 PM PDT /8 PM MST/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust may result in pockets of low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
730 WWUS75 KVEF 162127 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 227 PM PDT Sat Apr 16 2022 CAZ519-520-170300- /O.CON.KVEF.HW.W.0004.000000T0000Z-220417T0300Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 227 PM PDT Sat Apr 16 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...West winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult to impossible, especially for high profile vehicles. * ADDITIONAL DETAILS...Drivers on Highway 395 should be prepared for dangerous driving conditions due to sudden strong crosswinds and reduced visibilities due to blowing dust. Road closures are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ CAZ521>524-170300- /O.CON.KVEF.WI.Y.0018.000000T0000Z-220417T0300Z/ White Mountains of Inyo County-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert- Including Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, and Mitchell Caverns 227 PM PDT Sat Apr 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...White Mountains of Inyo County, Death Valley National Park, Western Mojave Desert and Eastern Mojave Desert. This includes Barstow and Baker. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Widespread blowing dust is likely. * ADDITIONAL DETAILS...Beware of sudden crosswinds and reductions in visibility due to blowing dust or sand in the vicinity of dry lake beds and sand dunes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ016>022-170300- /O.CON.KVEF.WI.Y.0018.000000T0000Z-220417T0300Z/ Lake Mead National Recreation Area-Northeast Clark County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Bullhead City, Oatman, Mohave Valley, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 227 PM PDT Sat Apr 16 2022 /227 PM MST Sat Apr 16 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph expected. Localized gusts to 65 mph in the Spring Mountains. * WHERE...All of Clark and southern Nye counties in southern Nevada, as well as the Lake Mead National Recreation Area. * WHEN...Until 8 PM PDT /8 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust are likely. Dangerous boating conditions expected on Lake Mead and Lake Mohave. * ADDITIONAL DETAILS...Strong crosswinds may impact travel along US-95 between Las Vegas and Desert Rock. Areas of dust may restrict visibility on I-15 and US-95 south of Las Vegas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-NVZ015-170300- /O.CON.KVEF.WI.Y.0018.000000T0000Z-220417T0300Z/ Northwest Plateau-Northwest Deserts-Lincoln County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 227 PM PDT Sat Apr 16 2022 /227 PM MST Sat Apr 16 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Arizona, Northwest Plateau and Northwest Deserts. In Nevada, Lincoln County. * WHEN...Until 8 PM PDT /8 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust may result in pockets of low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
356 WWUS75 KVEF 170248 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 748 PM PDT Sat Apr 16 2022 CAZ519-520-170400- /O.EXP.KVEF.HW.W.0004.000000T0000Z-220417T0300Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 748 PM PDT Sat Apr 16 2022 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds have continued to decrease over the past few hours and while a few gusts to 30 mph are still possible along the eastern slopes of the Sierra through 10 PM, high winds are no longer expected and the High Wind Warning will be allowed to expire as scheduled at 8:00 pm PDT this evening. $$ CAZ521>524-170400- /O.EXP.KVEF.WI.Y.0018.000000T0000Z-220417T0300Z/ White Mountains of Inyo County-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert- Including Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, and Mitchell Caverns 748 PM PDT Sat Apr 16 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Wind gusts have dropped below 40 mph across Inyo and San Bernardino counties, and will continue to decrease through the remainder of the evening and overnight. As such, the Wind Advisory will be allowed to expire as scheduled at 8:00 pm PDT this evening. $$ AZZ036-NVZ016>022-170400- /O.EXP.KVEF.WI.Y.0018.000000T0000Z-220417T0300Z/ Lake Mead National Recreation Area-Northeast Clark County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Bullhead City, Oatman, Mohave Valley, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 748 PM PDT Sat Apr 16 2022 /748 PM MST Sat Apr 16 2022/ ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... Wind gusts have dropped below 40 mph across Southern Nevada and the Lake Mead Recreation Area, and will continue to decrease through the remainder of the evening and overnight. As such, the Wind Advisory will be allowed to expire as scheduled at 8:00 pm PDT/MST this evening. $$ AZZ001-003-NVZ015-170400- /O.EXP.KVEF.WI.Y.0018.000000T0000Z-220417T0300Z/ Northwest Plateau-Northwest Deserts-Lincoln County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 748 PM PDT Sat Apr 16 2022 /748 PM MST Sat Apr 16 2022/ Wind gusts have dropped below 40 mph across Southern Nevada and Northwest Arizona, and will continue to decrease through the remainder of the evening and overnight. As such, the Wind Advisory will be allowed to expire as scheduled at 8:00 pm PDT/MST this evening. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Apr 15, 9:51 AM PDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 15, 9:51 AM PDT, 2 hours 14 minutes before
FXUS65 KVEF 150938 AFDVEF Area Forecast Discussion National Weather Service Las Vegas NV 951 AM PDT Fri Apr 15 2022 .SYNOPSIS...Breezy but otherwise pleasant conditions are in store today with abundant sunshine. Widespread gusty winds return Saturday as a quick moving weather system moves through, which will also result in areas of blowing dust. A warming trend will commence Sunday onward with temperatures climbing above normal, but persistent springtime winds can be expected as well. && .UPDATE...Diffuse sunshine through a veil of high thin clouds with generally light winds persisted across the region through the morning. Quiet weather is expected through the afternoon with increasing high clouds likely and light afternoon breezes in many locations. High temperatures will be a couple of degrees warmer today compared to yesterday. --Nickerson-- && .PREVIOUS DISCUSSION...238 AM PDT Fri Apr 15 2022 .SHORT TERM...through Sunday night. Breezy southwesterly winds persist this hour with gusts in the 25 to 35 mph range common across the Mojave Desert despite the late night hour. Pressure gradients between LAX-LAS appear to have peaked a few hours ago, and are beginning to weaken, which should conversely allow the winds to die down a bit prior to sunrise. However, southwesterly breezes will resurface in the afternoon beneath a southwesterly flow aloft and mixing of the surface layer to near 10,000 feet. Overall though, a fairly pleasant Friday is in store with seasonable afternoon temperatures. Tomorrow promises to be yet another very windy day as a quick moving shortwave zips through the southern Great Basin. Strongest winds and most of the wind related weather impacts will be focused along and north of the I-40 corridor, where wind gusts exceeding 40 mph and widespread blowing dust are more probable. High resolution guidance as well as the experimental NBM 4.1 point to a couple areas of particular interest tomorrow, one in the Sierra and Owens Valley, and the other in the Spring Mountains and western Las Vegas Valley. These areas in particular have an increasing signal for downslope wind enhancement, where wind gusts exceeding 60 mph are possible. Additionally, forecast soundings suggest a ridgetop inversion layer which may work to amplify the downslope wind signature in these areas. Went ahead and issued a wind advisory for Saturday for most of the Mojave Desert and southern Great Basin north of I-40, and highlighted wind gusts in the 45-55 mph range, though locally stronger winds will be possible in the lee of the Spring Mountains and Sierra. Still not anticipating as significant of a wind event as last Monday, but there could still be renewed crosswind impacts on US-395 in the Owens Valley. With the fast motion of Saturdays shortwave, strong winds will be relatively shortlived, and tend to weaken quickly in the evening as the shortwave zips towards the Four Corners. Thereafter, climbing heights will allow for a quick warm up on Sunday as temperatures return to above normal territory, and at least a brief break from the gusty winds. .LONG TERM...Monday through Thursday. Long range ensembles show a broad ridge building across the southwest US for the first part of next week. West to southwest winds aloft along with building heights will result in temperatures rising to 5 to 10 degrees above normal levels developing by mid- week. Tuesday still looks to be the best day to see increased winds in our area as a trough moves into the Pacific Northwest. No significant precipitation is expected across the region as a result of this system, but the elevated winds along with low RH values could lead to a fire weather concern Tuesday into Wednesday. Models are also hinting that another storm system may affect the area by the end of next week, but both it is too far out to nail down specifics on strength and timing. Stay tuned. && .AVIATION...For Harry Reid...South-southwest breezes continue through sunrise, with speeds gradually decreasing to below 10 knots. Scattered clouds with bases aoa 15 kft. Light and variable winds in the late morning, with just a few high clouds. During the afternoon, south-southwest winds increase, with gusts of 18-20 knots. These winds are expected to continue increasing through the night and into tomorrow where gusts of 40-45 knots will be possible. Scattered high clouds tonight and tomorrow. For the rest of southern Nevada, northwest Arizona and southeast California...At KBIH, northerly winds expected to prevail through the TAF period, with speeds of 6-10 knots. Some gusts around 16 knots possible this afternoon. Scattered clouds aoa 15 kft. For KDAG, breezy west-southwest winds prevail, with speeds of 15-20 knots and gusts of 25-30 knots. Mostly clear skies with just a few high clouds. For sites in the Colorado River Valley, expect mostly clear skies. South-southwest winds around 10 knots through the TAF period, with gusts to 18 knots possible this afternoon. && .SPOTTER INFORMATION STATEMENT...Strong winds are expected Saturday and reports of high wind gusts, wind damage, and reduced visibility due to blowing dust are appreciated. && SHORT TERM...Outler LONG TERM...Planz AVIATION...Woods For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 12:33 AM PDT | Wind Advisory | VEF | Inyo, San Bernardino | 43 hr |
Nearby
High Wind Warnings in California, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.